As helpful as it can be to go to the medicine cabinet for what ails you, you should know that some pills can make you gain weight.
For one, Prednisone can leave you puffy in the face, arms and chest because it's a steroid and any pharmacist will tell you steroids increase your appetite and cause water retention.
"Corticoid steroids, the most common one people know is Prednisone. They're used for every disease known to man. They're used for allergies, treatment of cancer, they're used for appetite stimulants because they cause weight gain," says Harminder Sikant, a pharmacist.
Sikant says parents should know that kids can gain weight too from certain medicines like, Benadryl, which is a common over the counter anti-histamine. Apparently, anti-histamines can lower your metabolism and make the body store more fat.
Even blood pressure medicine, with beta-blockers, can slow the rate calories are burned. Of course, you take medicine for a reason. So, never stop taking medication because you're worried about gaining weight.
Instead, if you're concerned ask your pharmacist or doctor if the medicine affects weight gain before you start taking it. Then, you could either ask for an alternative drug or plan your diet a little better and try to compensate with more exercise.